MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG4+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG4+ CARTRIDGE
Catalog Number 03P85-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Other product: list, description, lot#, pma/510k 03p88-25 cg8+ unk (b)(4).K940918, apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2021, abbott point of care was contacted by a customer regarding i-stat cg4+ & cg8+ cartridges (lot# unk) that yielded a suspected discrepant hemoglobin result of 7.7 g/dl on a patient.There was no patient information available at the time of this report.Method date time hgb hct, sysmex (b)(6) 2021 05:45 7.7 g/dl ni, i-stat (b)(6) 2021 06:00 15.6 g/dl ni.Customer presented two cartridge products but only one i-stat result.It is unknown which cartridge product is associated with the lot.There were multiple attempts for information but to no avail.The customer stated they suspect an issue with the pre analysis of the sample (pb of homogenization).However, not confirmed at the time of the report.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 25-jan-2022.The customer reported obtaining a discrepancy in hgb patient sample results between testing with i-stat cg4+ and cg8+ (cartridge lot numbers unknown) and a sysmex lab instrument.Hgb is calculated from the measured hct response per artwork 765792-00 rev.B, rev.Date: (b)(6) 2020, istat cg8+ cartridge.As hgb would only generate an erroneous result if the measured hct response it is dependent on was incorrect, hct was the focus of this investigation.A review of hct performance verification data of i-stat versus multiple reference instruments at multiple sites for clew a41 and a42 demonstrates that the overall performance of the i-stat hct is in agreement with other manufacturers.No deficiency has been determined.

Brand Name
I-STAT CG4+ CARTRIDGE
Common Device Name
CG4+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key13170131
Report Number2245578-2022-00004
Device Sequence Number11880606
Product Code KHP
UDI-Device Identifier10054749000132
UDI-Public10054749000132
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K982071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P85-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale